Alert archive / Louisiana / Flash Flood Warnings in 1998

Flash Flood Warning 7, NWS Shreveport, LA

January 6, 1998Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jan 6, 1998, 12:10 PM CST for Natchitoches Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 1998, 12:10 PM CST (18:10 UTC)
Expired
Jan 6, 1998, 4:15 PM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Natchitoches Parish, LA

The radar

The Ft Polk radar (KPOE), 64 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1998-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1998-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-129 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 061812
FFWSHV
LAC069-085-TXC403-405-419-062215-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CST TUE JAN 6 1998
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 6, 9:45 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jan 6, 9:45 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CST TUE JAN 6 1998

SEE NO REASON TO MAKE ANY CHANGES AT THIS TIME.  SATELLITE AND RADAR
SHOW NEW ACTIVITY IN SOUTHWEST TEXAS WHICH SHOULD COME ACROSS THIS
AFTERNOON AND TONIGHT.  EVERYTHING SOAKED SO FLASH FLOODING A REAL
POSSIBILITY.

In the hours before

Local storm report, Jan 6, 7:55 AM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 AM CST TUE JAN 6 1998

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0600 AM    3 N HALLSVILLE            TX   FLOODING
01/06/98   HARRISON                       FM HIGHWAY 449 FLOODED AND
                                          CLOSED BY CANEY CREEK.

0600 AM    LONGVIEW                  TX   FLOODING
01/06/98   GREGG                          HIGHWAY 14 AND FORD ROAD
                                          CLOSED BY HIGH WATER.

0600 AM    TYLER                     TX   FLOODING
01/06/98   SMITH                          BLACK FORK CREEK
                                          OVERFLOWED US HIGHWAY 69.
Local storm report, Jan 6, 7:55 AM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 AM CST TUE JAN 6 1998

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0600 AM    3 N HALLSVILLE            TX   FLOODING
01/06/98   HARRISON                       FM HIGHWAY 449 FLOODED AND
                                          CLOSED BY CANEY CREEK.

0600 AM    LONGVIEW                  TX   FLOODING
01/06/98   GREGG                          HIGHWAY 14 AND FORD ROAD
                                          CLOSED BY HIGH WATER.

0600 AM    TYLER                     TX   FLOODING
01/06/98   SMITH                          BLACK FORK CREEK
                                          OVERFLOWED US HIGHWAY 69.
Special weather statement, Jan 6, 10:00 AM CST, 2 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061800-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST TUE JAN 6 1998

A COLD FRONT HAS MOVED INTO THE FOUR STATE AREA AND AT 10 AM WAS NEAR
A LITTLE ROCK TO WACO LINE.  THIS FRONT WILL CONTINUE TO MOVE SLOWLY
SOUTHWARD THROUGH THE AREA TODAY.

THE LOW LEVEL FLOW IN THE LOWEST 5000 FEET OF THE ATMOSPHERE IS
PRIMARILY OUT OF THE SOUTH AND THIS IS BRINGING ABUNDANT GULF
MOISTURE TO THE AREA.  ALSO AN UPPER LEVEL INSTABILITY AREA REMAINS
TO THE WEST AND THIS ALONG WITH THE PRESENCE OF THE COLD FRONT AND
THE GULF MOISTURE WILL BRING MORE RAIN AND THUNDERSTORMS TO THE AREA
THIS AFTERNOON AND TONIGHT.

AT THE PRESENT TIME THE PRIMARY THREAT IS ADDITIONAL HEAVY RAINS IN
THE AREA BUT WITH THUNDERSTORMS EXPECTED...THE POSSIBILITY OF ONE OR
TWO OF THEM REACHING SEVERE LEVELS IS NOT OUT OF THE QUESTION.

E6MERGENCY MANAGEMENT OFFICIALS...STORM SPOTTERS AND LAW ENFORCEMENT
AGENCIES WILL WANT TO STAY ON TOP OF THE WEATHER AND BE ON THE
LOOKOUT FOR INTENSIFYING THUNDERSTORMS WHICH MAY BECOME SEVERE.
Special weather statement, Jan 6, 10:00 AM CST, 2 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061800-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST TUE JAN 6 1998

A COLD FRONT HAS MOVED INTO THE FOUR STATE AREA AND AT 10 AM WAS NEAR
A LITTLE ROCK TO WACO LINE.  THIS FRONT WILL CONTINUE TO MOVE SLOWLY
SOUTHWARD THROUGH THE AREA TODAY.

THE LOW LEVEL FLOW IN THE LOWEST 5000 FEET OF THE ATMOSPHERE IS
PRIMARILY OUT OF THE SOUTH AND THIS IS BRINGING ABUNDANT GULF
MOISTURE TO THE AREA.  ALSO AN UPPER LEVEL INSTABILITY AREA REMAINS
TO THE WEST AND THIS ALONG WITH THE PRESENCE OF THE COLD FRONT AND
THE GULF MOISTURE WILL BRING MORE RAIN AND THUNDERSTORMS TO THE AREA
THIS AFTERNOON AND TONIGHT.

AT THE PRESENT TIME THE PRIMARY THREAT IS ADDITIONAL HEAVY RAINS IN
THE AREA BUT WITH THUNDERSTORMS EXPECTED...THE POSSIBILITY OF ONE OR
TWO OF THEM REACHING SEVERE LEVELS IS NOT OUT OF THE QUESTION.

E6MERGENCY MANAGEMENT OFFICIALS...STORM SPOTTERS AND LAW ENFORCEMENT
AGENCIES WILL WANT TO STAY ON TOP OF THE WEATHER AND BE ON THE
LOOKOUT FOR INTENSIFYING THUNDERSTORMS WHICH MAY BECOME SEVERE.
Local storm report, Jan 6, 12:05 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CST TUE JAN 6 1998

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1100 AM                              TX   FLOODING
01/06/98   SHELBY                         FM HIGHWAY 417 EAST OF
                                          CENTER AND US HIGHWAY 84
                                          WEST OF JOAQUIN FLOODED
                                          BUT STILL PASSABLE.
Local storm report, Jan 6, 12:05 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CST TUE JAN 6 1998

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1100 AM                              TX   FLOODING
01/06/98   SHELBY                         FM HIGHWAY 417 EAST OF
                                          CENTER AND US HIGHWAY 84
                                          WEST OF JOAQUIN FLOODED
                                          BUT STILL PASSABLE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 12:10 PM CSTFlash Flood WarningSHVSabine4 hr

Nearby

Flash Flood Warnings in Louisiana, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.